Texas, 2006

Damaging Wind in Texas, August 14, 2006

August 14, 2006 · NWS FWD · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 14, 1:54 PM CST, 2 hours 22 minutes earlier.

Area forecast discussion, Aug 14, 1:54 PM CST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
254 PM CDT MON AUG 14 2006

.DISCUSSION...
WATER VAPOR LOOP AND SHORT TERM MODEL GUIDANCE IN GOOD AGREEMENT
IN SHOWING UPPER LEVEL VORTEX NEAR SAN ANGELO DRIFTING NE ACROSS
N TX OVER THE NEXT 24 HRS. DYNAMIC FORCING ALONG THE EASTERN EDGE
OF THIS SYSTEM IS CURRENTLY RESPONSIBLE FOR THE CONVECTION ACROSS
THE WESTERN CWA. EXPECT THAT CONVECTION WILL CONTINUE THROUGH
SUNSET ACROSS MAINLY THE NW CWA...WITH THE POTENTIAL FOR ISOLATED
SEVERE MICROBURSTS DUE TO INVERTED V LOW LEVEL THERMAL PROFILE.

UPPER LEVEL LOW WILL BE RESPONSIBLE FOR A SIGNIFICANT INCREASE IN
MID TO HIGH LEVEL CLOUDINESS TONIGHT AND TUESDAY. THESE CLOUDS
MAY BE ENOUGH TO HOLD TEMPS DOWN A COUPLE DEGREES FROM TODAYS
LEVELS...AND AM HESITANT TO GO TOO FAR ABOVE THE MOS GUIDANCE FOR
HIGHS. WILL CONTINUE THE HEAT ADVISORY INTO TUESDAY DUE TO HEAT
INDICES REACHING 105 TOMORROW...AS DEWPOINTS SHOULD BE A LITTLE
HIGHER DUE TO MOISTURE POOLING AHEAD OF A STALLING FRONTAL
BOUNDARY ALONG THE RED RIVER. WINDS SHOULD WEAKEN AS THE FRONT
STALLS AND DO NOT THINK A RED FLAG WARNING WILL BE NEEDED. SOME
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ALONG THE STALLING
FRONT...MAINLY NORTH AND EAST OF THE CWA AS WEAK LIFT FROM THE
AFOREMENTIONED UPPER VORTEX SHEARS OUT ACROSS OKLAHOMA. WILL
CONFINE THE SLIGHT CHANCE TO JUST THE NE TUE AFTERNOON/EVENING.

BY WEDNESDAY THE FRONTAL BOUNDARY WASHES OUT AND THE MID LEVEL
RIDGE RETURNS TO THE AREA. THE HEAT WILL CONTINUE TO BE QUITE
OPPRESSIVE THROUGH FRIDAY. MODELS ARE SHOWING ANOTHER TUTT LOW
MOVING WEST UNDERNEATH THE BELLY OF THE SUBTROPICAL RIDGE FRIDAY
AND SATURDAY. INCREASING PRECIPITABLE WATER COMBINED WITH DAY TIME
HEATING WARRANTS A SLIGHT CHANCE OF RAIN MAINLY IN THE EASTERN
ZONES. TEMPERATURES WILL CONTINUE TO RUN ABOVE NORMAL...BUT HAVE
SHOWED SLIGHT COOLING OVER THE WEEKEND DUE TO INCREASED MOISTURE.

TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  79 100  79 103 /  10  10  10   0
WACO, TX              77 100  76 102 /  10  10   0   0
PARIS, TX             76 100  74 101 /  20  20  20  10
DENTON, TX            77 100  76 103 /  20  10  10   0
MCKINNEY, TX          75  99  74 101 /  20  10  10   0
DALLAS, TX            80 100  80 102 /  10  10  10   0
TERRELL, TX           77 101  76 102 /  10  10  10   0
CORSICANA, TX         76  99  75 101 /  10  10  10  10
TEMPLE, TX            75  98  74 101 /  10  10   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 7 PM MONDAY FOR TXZ091-TXZ100-TXZ101-
TXZ102-TXZ115-TXZ116-TXZ117-TXZ129-TXZ130-TXZ131-TXZ132-TXZ141-
TXZ142-TXZ143.

HEAT ADVISORY UNTIL 7 PM TUESDAY FOR TXZ103-TXZ104-TXZ118-TXZ119-
TXZ120-TXZ121-TXZ133-TXZ134-TXZ145-TXZ159.

&&
Hazardous weather outlook, Aug 14, 1:56 PM CST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
256 PM CDT MON AUG 14 2006

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-151100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
256 PM CDT MON AUG 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A RED FLAG WARNING IS IN EFFECT THROUGH 7 PM TONIGHT FOR THE WESTERN
THIRD OF NORTH TEXAS. THE FIRE DANGER REMAINS HIGH ACROSS THE REST OF
NORTH TEXAS DUE TO PARCHED FUELS AND LOW HUMIDITIES.

A HEAT ADVISORY IS IN EFFECT THROUGH TUESDAY FOR AREAS ALONG THE
INTERSTATE 35 CORRIDOR FROM THE DALLAS-FORT WORTH METROPLEX TO
WACO. OVERNIGHT LOWS WILL ONLY FALL INTO THE UPPER 70S TO LOWER
80S AND AFTERNOON HEAT INDEX VALUES OF AROUND 105 DEGREES ARE
EXPECTED AGAIN ON TUESDAY.

THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS EVENING
NORTH OF A LINE FROM GOLDTHWAITE TO GRAPEVINE TO COOPER. ANY STORMS
THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL
UP TO PENNY SIZED.

.DAYS TWO THROUGH SEVEN...
THE HEAT ADVISORY CONTINUES THROUGH TUESDAY EVENING. AFTERNOON HEAT
INDEX VALUES WILL REACH TO NEAR 105 DEGREES ACROSS THE AFFECTED
AREA. PERSONS INVOLVED IN OUTDOOR ACTIVITIES ARE URGED TO EXERCISE
EXTREME CAUTION AND DRINK PLENTY OF FLUIDS. HOT SUMMER WEATHER WILL
CONTINUE THROUGH THE WEEK.

THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FAR
NORTHWEST PORTIONS OF NORTH TEXAS TUESDAY AFTERNOON AND EVENING.
THE NEXT CHANCES FOR RAIN COME IN THE SOUTHEAST ON FRIDAY AFTERNOON
AND EVENING AND THEN OVER THE EASTERN HALF OF NORTH TEXAS SATURDAY
AFTERNOON THROUGH SUNDAY EVENING. NO ORGANIZED SEVERE WEATHER IS
EXPECTED AT THIS TIME.

THE FIRE DANGER WILL REMAIN HIGH ACROSS THE AREA THROUGH THE WEEK AS
AFTERNOON HEAT AND LOW HUMIDITIES COMBINE WITH THE CONTINUING
DROUGHT TO MAKE FIRES LIKELY.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT NORTH OF A LINE
FROM GOLDTHWAITE TO GRAPEVINE TO COOPER.

82

In the hours before

Special weather statement, Aug 14, 2:33 PM CST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
333 PM CDT MON AUG 14 2006

TXZ101-142100-
JACK-
333 PM CDT MON AUG 14 2006

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN JACK COUNTY

AT 333 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES NORTH OF JACKSBORO...MOVING NORTH AT 15
MPH.

WIND GUSTS TO 50 MPH...FREQUENT LIGHTNING...AND SMALL HAIL CAN BE
EXPECTED FROM THIS STORM.

LAT...LON 3333 9823 3332 9792 3349 9792 3350 9824

DUNN
Special weather statement, Aug 14, 2:43 PM CST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
343 PM CDT MON AUG 14 2006

TXZ116-142115-
PALO PINTO-
343 PM CDT MON AUG 14 2006

...SIGNIFICANT WEATHER ADVISORY FOR...
  PALO PINTO COUNTY

AT 343 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF MINERAL WELLS...MOVING
NORTH AT 20 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE GRAFORD AND MINERAL WELLS.

WIND GUSTS TO 50 MPH AND SMALL HAIL CAN BE EXPECTED FROM THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3267 9843 3266 9807 3300 9805 3300 9833

DUNN
Special weather statement, Aug 14, 3:03 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
403 PM CDT MON AUG 14 2006

TXZ101-116-142130-
JACK-PALO PINTO-
403 PM CDT MON AUG 14 2006

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN JACK COUNTY
  NORTHERN PALO PINTO COUNTY

AT 403 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 17 MILES NORTHWEST OF MINERAL WELLS...MOVING
NORTH AT 15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BRYSON...GRAFORD AND
JACKSBORO.

WIND GUSTS TO 50 MPH AND SMALL HAIL CAN BE EXPECTED FROM THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3283 9846 3282 9806 3322 9806 3321 9840

DUNN
Special weather statement, Aug 14, 3:34 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
434 PM CDT MON AUG 14 2006

TXZ101-142200-
JACK-
434 PM CDT MON AUG 14 2006

...SIGNIFICANT WEATHER ADVISORY FOR...
  JACK COUNTY

AT 434 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTHWEST OF JACKSBORO...MOVING NORTH AT
20 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE JACKSBORO.

WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN ARE
LIKELY WITH THIS STORM.

LAT...LON 3303 9839 3302 9792 3346 9798 3346 9837

DUNN
Special weather statement, Aug 14, 3:44 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
444 PM CDT MON AUG 14 2006

TXZ102-142215-
WISE-
444 PM CDT MON AUG 14 2006

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN WISE COUNTY

AT 444 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF BRIDGEPORT...MOVING NORTH AT
20 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ALVORD...BRIDGEPORT AND
CHICO.

WIND GUSTS TO 50 MPH AND SMALL HAIL CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3318 9798 3316 9766 3343 9758 3343 9797

DUNN
Special weather statement, Aug 14, 4:07 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
507 PM CDT MON AUG 14 2006

TXZ091-142300-
MONTAGUE-
507 PM CDT MON AUG 14 2006

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN MONTAGUE COUNTY

AT 507 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM 8 MILES NORTHWEST OF BRIDGEPORT...MOVING
NORTHEAST AT 15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BOWIE...ST. JO AND
FORESTBURG.

PENNY SIZE HAIL AND WIND GUSTS TO 60 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER
WARNING MAY BE NEEDED.

LAT...LON 3351 9791 3352 9789 3363 9788 3365 9786
      3370 9786 3370 9773 3371 9772 3371 9749
      3344 9749 3344 9793

DUNN

The radar

The Dallas/Ft Worth radar (KFWS), 102 km away, was scanning. The volume nearest the first event began at 22:16 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Wise

When
August 14, 4:16 PM CST to 4:20 PM CST
Where
Wise County, 5 mi NW of Chico
Measured
50 kt (58 mph) estimated sustained
Property damage
$30,000
Reported by
GENERAL PUBLIC
Coordinates
33.350, -97.883

A trailer was pushed over and large limbs were broken off trees. A home was also damaged.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528259.